Hail, Yell
- When
- April 8, 5:00 PM CST
- Where
- Yell County, 5 mi W of Chickalah
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.167, -93.367
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 8, 2:49 PM CST, 2 hours 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 349 PM CDT MON APR 8 2002 MAIN PROBLEM TODAY IS THE ENDING OF THE SHOWERS AND THUNDERSTORMS. LOW PRESSURE IS IN TEXAS AND IS MOVING EASTWARD. KLZK RADAR SHOWS THE SHOWERS AND THUNDERSTORMS ACROSS SOUTHERN ARKANSAS MOVING EAST OF THE CWFA. MORE THUNDERSTORMS ARE DEVELOPING IN WESTERN OKLAHOMA AND MOVING INTO WESTERN ARKANSAS. THESE WILL SPREAD INTO THE STATE. A DRY SLOT IS NOTICED ON SATELLITE IMAGERY WORKING ITS WAY INTO WESTERN ARKANSAS. A SLIGHT RISK FOR SEVERE WEATHER IS EXPECTED FOR SOUTHWEST PORTIONS OF ARKANSAS. THE LOW PRESSURE AREA AND UPPER TROUGH WILL MOVE EAST OF THE AREA TONIGHT. THIS WILL PUT AN END TO THE PRECIPITATION OVER THE CWFA. CLOUDS WILL DECREASE ON TUESDAY. AS HIGH PRESSURE BUILDS INTO THE AREA...CLOUDS WILL DISSIPATE TUESDAY EVENING. DRY WEATHER IS EXPECTED THROUGH FRIDAY. THE NEXT COLD FRONT MOVES INTO THE AREA FROM THE NORTHWEST FRIDAY NIGHT AND WILL SPREAD SHOWERS AND THUNDERSTORMS ACROSS THE AREA FRIDAY NIGHT AND SATURDAY. AS THIS FRONT STALLS ACROSS THE AREA...A CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE IN THE FORECAST THROUGH MONDAY. STAYED CLOSE TO FWC TEMPERATURES. .LZK...NONE. 51
ARZ037-040-052-090300- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 130 PM CDT MON APR 8 2002 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS PARTS OF WEST CENTRAL AND SOUTHWEST ARKANSAS. AN AREA OF LOW PRESSURE WILL BE MOVING EASTWARD FROM THE RED RIVER VALLEY. THUNDERSTORMS ASSOCIATED WITH THIS LOW BEGAN DEVELOPING IN OKLAHOMA AT MIDDAY...AND THESE THUNDERSTORMS ARE EXPECTED TO MOVE INTO ARKANSAS BY LATE AFTERNOON. ISOLATED STORMS COULD BECOME SEVERE. LARGE HAIL WILL BE THE MAIN SEVERE WEATHER THREAT...DUE TO THE AMOUNT OF COLD AIR ALOFT THAT WILL ACCOMPANY THE LOW PRESSURE. STORM SPOTTERS...AMATEUR RADIO OPERATORS AND EMERGENCY MANAGERS IN WEST CENTRAL AND SOUTHWEST ARKANSAS COULD BE ACTIVATED THIS AFTERNOON. ELSEWHERE IN ARKANSAS...THE SEVERE WEATHER THREAT HAS DIMINISHED SOMEWHAT FROM EARLIER EXPECTATIONS. THE LARGE AREA OF RAIN AND THUNDERSTORMS THAT MOVED ACROSS THE STATE OVERNIGHT HAS CAUSED THE AIR TO BECOME MORE STABLE...THUS DECREASING THE CHANCES FOR SEVERE WEATHER.
ARZ037-040-052-090300- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 130 PM CDT MON APR 8 2002 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS PARTS OF WEST CENTRAL AND SOUTHWEST ARKANSAS. AN AREA OF LOW PRESSURE WILL BE MOVING EASTWARD FROM THE RED RIVER VALLEY. THUNDERSTORMS ASSOCIATED WITH THIS LOW BEGAN DEVELOPING IN OKLAHOMA AT MIDDAY...AND THESE THUNDERSTORMS ARE EXPECTED TO MOVE INTO ARKANSAS BY LATE AFTERNOON. ISOLATED STORMS COULD BECOME SEVERE. LARGE HAIL WILL BE THE MAIN SEVERE WEATHER THREAT...DUE TO THE AMOUNT OF COLD AIR ALOFT THAT WILL ACCOMPANY THE LOW PRESSURE. STORM SPOTTERS...AMATEUR RADIO OPERATORS AND EMERGENCY MANAGERS IN WEST CENTRAL AND SOUTHWEST ARKANSAS COULD BE ACTIVATED THIS AFTERNOON. ELSEWHERE IN ARKANSAS...THE SEVERE WEATHER THREAT HAS DIMINISHED SOMEWHAT FROM EARLIER EXPECTATIONS. THE LARGE AREA OF RAIN AND THUNDERSTORMS THAT MOVED ACROSS THE STATE OVERNIGHT HAS CAUSED THE AIR TO BECOME MORE STABLE...THUS DECREASING THE CHANCES FOR SEVERE WEATHER.
ARZ030-037-038-040>042-052>054-066-090300- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 304 PM CDT MON APR 8 2002 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING ACROSS PARTS OF WEST CENTRAL AND SOUTHWEST ARKANSAS. AN AREA OF LOW PRESSURE MOVING EASTWARD FROM THE RED RIVER VALLEY WILL MOVE CLOSER TO ARKANSAS. THUNDERSTORMS ASSOCIATED WITH THIS LOW DEVELOPED IN OKLAHOMA THIS AFTERNOON AND THEN BEGAN SPREADING INTO ARKANSAS. ISOLATED STORMS COULD BECOME SEVERE. LARGE HAIL WILL BE THE MAIN SEVERE WEATHER THREAT...DUE TO THE AMOUNT OF COLD AIR ALOFT THAT WILL ACCOMPANY THE LOW PRESSURE. ISOLATED INSTANCES OF WIND DAMAGE COULD OCCUR AS WELL. STORM SPOTTERS...AMATEUR RADIO OPERATORS AND EMERGENCY MANAGERS IN WEST CENTRAL AND SOUTHWEST ARKANSAS COULD BE ACTIVATED BY THIS EVENING. 28
The Western Arkansas radar (KSRX), 91 km away, was scanning. The volume nearest the first event began at 23:01 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2002Every state in 2002This day in weather historyWarnings in Arkansas, April 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5291832.